It's been a couple of months since I have been on here. I haven't forgot about you all I just haven't been doing well. I was just needing to ask a question about some patches my specialist gave me. It is called the Lidoderm Patch 5% he gave them to put on my hips because they have been killing me and the Lyrica is not helping them to much. Anyway my question is I read about the side effects from this patch and what I'm wondering about is it said it was like a local anesthetic like the doctors use in there office to put you a sleep with. Has anyone ever used this patch for pain and does it work? I'm afraid to try it because every time I have been put to sleep which has been a lot I wake up vomiting unless they give me something in my Iv to stop me from doing so. Please if anybody sounds like me and has used the Lidoderm patch I would love to hear what your side effects where and if they did work. Thanks so much in advance.
I have Lidocane Patches, they're expensive and I have insurance. I use them for around my lower back and tailbone and cut them to the size I need. I also tape them on or they will roll. Only wear them for the hours prescribed and give the area a few hours off after cleasning the area with mikd soap. I think they work pretty good for all sorts of places, but taped on. Paper tape is better if tape bothers your skin, but it doesn't stay put as well. I like them, I feel it better to use something topical that works instead of more pills. Just make sure you really cleanse your hands with soap and keep it out of the way of little children's hands. Don't get it in your eyes. I have no problem with them or the tape. You also my want to get a trigger point injections or ablations and nerve blocks done in troublesome spots.
Check around and see if these things might be something that you might try.
I've used them for years for back, neck and knee pain. They do not work for everyone but for myself I find them great for some muscular or tissue pain. Alot of folks on the Pain Mangement forum and Back forum use them. It is trial and error.
I get them in a 90 day supply so that it only costs me $100 with my insurance. There is no generic form of it. I want to say a one month supply without insurance was nearly $500! They also make it in a rub and I'm not sure if that is cheaper or not. I never asked.
The ingredient is not a sleeping ingredient, it is the same things as Lidocaine, in fact it is Lidocaine. Lidocaine is a numbing medication like doctors use when doing stitches, dentists use for doing dental work, put in injections so that they numb the area before or while doing an injection, some doctors use it during surgery. They use the long acting form so that when you wake up from sugery you are numbed and the pain is less.
It numbs you, it doesn't put you to sleep or make you drowsy. It is not used to put you to sleep at all. I think you might be confusing the term of anethesia which is easy to do because they are similiar words but mean different things. It is an anethestic not an anethesia product. I get sick from the medication that puts you to sleep as well, I know how you feel. You should not vomit from it because it is not the same. I hope that clarifies it for you some. It is like comparing a medication used to numb tooth aches to a medication that helps you sleep at night, they aren't the same thing.
Some doctors may prescribe them differently than how their white paper says. If you use them regularly you should have blood work done I think it's every 6 months. The medication does get released into your blood stream and can cause long term side effects or damage if not watched. This is why they limit the number of hours and how may patches you can wear at once.
I agree they don't stick to great so I use extra paper tape in the corners to hold them in place. It can take several hours before you actually feel the full effect. As Anne said, make sure you wash your hands good and don't rub your eyes after placing one. Be sure if you have pets or small children you dispose of them properly in a place where they can got accidently get access to them and ingest them.
No matter how great your illness or pain, there's always someone else who may be worse off.
Last edited by Kissa; 10-06-2008 at 10:12 AM.
Reason: added clarification
You also my want to get a trigger point injections or ablations and nerve blocks done in troublesome spots.
Thanks so much for your help. I have never had a trigger point injection or a ablations. I have only had fibro for about 3-4 months now (I think I can't remember nothing) and I'm still learning. The specialist just gave me some patches to try first and see if I liked them if they don't work or is too expensive then I will ask him about the injections or ablations but he knows I hate needles so I guess he wanted me to try these first. I will look up on the computer about trigger point injections and ablations and see what I can find on them. Thanks again
Last edited by HBMod07; 10-06-2008 at 05:50 PM.
Reason: Please only quote the portion of the message you are responding to and not the entire message
If you use them regularly you should have blood work done I think it's every 6 months. The medication does get released into your blood stream and can cause long term side effects or damage if not watched. This is why they limit the number of hours and how may patches you can wear at once.
I must have read it wrong about what it is. Thanks so much for your help now I understand about it a lot more and I put one on about an hour ago it is helping a little but it hasn't been on long enough yet like you pointed out to get the full effect. I used some extra tape and it seems to be holding it on so far. What long term side effects and damage are we talking about here?
I don't plain on using them all the time just when my hips are hurting so bad that I can even walk or sleep and I need some kind of relief. I will check my insurance if they are to expensive I will have to go another way that's if they work for me. Thanks again for your help.
Have a good day.
Last edited by HBMod07; 10-06-2008 at 05:51 PM.
Reason: Please only quote the portion of the message you are responding to and not the entire message.